MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC KAPPA; PHYSIOLOGIC MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC KAPPA; PHYSIOLOGIC MONITORING SYSTEM
Catalog Number MS18853
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the kappa screen "greyed out" during surgery, and that the audible prompts and alarms were stuff present.There was no report of patient injury or death.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
On 16may2024 draeger service inspected the device and confirmed the reported issue.The service engineer observed that they could hear the power supply continuously discharge and there was no output from the connector.It was discovered that the power supply had failed.A replacement display was ordered.On 17may2024, once the replacement part had arrived, the new display was installed, and the power supply was replaced.The screen resolution was adjusted and then startup of the device was verified.The device was booted up multiple times to confirm proper operation.The device was then tested and confirmed to operate per the manufacturer's specifications.A root cause for the greyed-out display was able to be traced to a failed power supply.The power supply and display were replaced to resolve the issue.A specific root cause for why the power supply failed was unable to be confirmed with the information made available in this investigation.
 
Event or Problem Description

Brand Name
KAPPA
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key19404029
Report Number1220063-2024-00064
Device Sequence Number17879198
Product Code MHX
UDI-Device Identifier04049098004039
UDI-Public(01)04049098004039(11)131118(93)MS18853-37
Combination Product (Y/N)N
PMA/510(K) Number
K152407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS18853
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown